Alert archive / North Carolina / Flash Flood Warnings in 2016
Flash Flood Warning 54, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Oct 8, 2016, 1:09 PM EDT for 4 counties in North Carolina. It was in force for 6 hr. 26 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2016, 1:09 PM EDT (17:09 UTC)
- Expired
- Oct 8, 2016, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Durham County, NC, Johnston County, NC, Wake County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 5 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 1:14 PM EDT | FLASH FLOOD | 1 E Cary, NC | STEAM RUNNING THROUGH HEATER PARK IN CARY HAS OVERFLOWED ITS BANKS. |
| Oct 8, 2:00 PM EDT | FLASH FLOOD | 2 W Clayton, NC | AMELIA CHURCH ROAD BETWEEN US-70 AND GUY ROAD IS CLOSED DUE TO FLOODING. |
| Oct 8, 2:11 PM EDT | FLASH FLOOD | 1 Nne Fuquay-Varina, NC | STEWART STREET NEAR EAST MAPLE STREET CLOSED DUE TO FLOODING. |
| Oct 8, 2:15 PM EDT | HEAVY RAIN 7.16 | 3 Wnw Clayton, NC | RAINFALL SINCE MIDNIGHT. |
| Oct 8, 2:30 PM EDT | HEAVY RAIN 7.02 | 3 Nnw Lake Wheeler, NC | RAINFALL SINCE MIDNIGHT. |
| Oct 8, 2:45 PM EDT | FLASH FLOOD | 1 S Fuquay-Varina, NC | ANGLER ROAD AT CREEK VALLEY DRIVE IS IMPASSABLE DUE TO FLOODING. |
| Oct 8, 2:49 PM EDT | FLASH FLOOD | 2 Ssw Bethesda, NC | SHERIFF REPORTED HIGHWAY 147 FLOODED AT T.W. ALEXANDER DRIVE. |
| Oct 8, 3:00 PM EDT | FLASH FLOOD | Smithfield, NC | NUMEROUS ROADS CLOSED DUE TO FLOODING. |
| Oct 8, 3:00 PM EDT | FLASH FLOOD | Smithfield, NC | NUMEROUS ROADS CLOSED IN JOHNSTON COUNTY DUE TO FLOODING. |
| Oct 8, 3:10 PM EDT | FLASH FLOOD | 1 Sw Coats Crossroads, NC | INTERSTATE 40 CLOSED BETWEEN EXIT 319 AND EXIT 325 DUE TO FLOODING. |
| Oct 8, 3:15 PM EDT | FLASH FLOOD | 1 Sw Fuquay-Varina, NC | HIGHWAY 401 ENTERING FUQUAY-VARINA CLOSED DUE TO HIGH WATER. |
| Oct 8, 3:30 PM EDT | FLASH FLOOD | 1 Nw Goldsboro, NC | NUMEROUS ROADS CLOSED IN WAYNE COUNTY DUE TO FLOODING. |
| Oct 8, 3:42 PM EDT | HEAVY RAIN 8.28 | 3 Nnw Lake Wheeler, NC | RAINFALL SINCE MIDNIGHT. |
| Oct 8, 4:20 PM EDT | FLASH FLOOD | 4 S Lake Wheeler, NC | WATER RESCUE ON LAKE WHEELER RD BETWEEN OPTIMIST FARM & HILLTOP NEEDMORE. |
| Oct 8, 4:20 PM EDT | FLASH FLOOD | Smithfield, NC | MULTIPLE WATER RESCUES IN JOHNSTON COUNTY. PEOPLE TRAPPED IN HOMES AND ON TOP OF VEHICLES. |
| Oct 8, 4:29 PM EDT | FLASH FLOOD | 2 E Raleigh, NC | WATER RESCUE ON ATLANTIC AVE IN RALEIGH. |
| Oct 8, 4:30 PM EDT | FLASH FLOOD | 2 Se Nahunta, NC | SEVERAL FEET OF WATER FLOWING ACROSS ROSE ROAD. |
| Oct 8, 4:34 PM EDT | FLASH FLOOD | 5 Ssw Raleigh, NC | GORMAN STREET CLOSED BETWEEN I-40 AND WESTERN BLVD DUE TO FLOODING. |
| Oct 8, 4:43 PM EDT | FLASH FLOOD | 6 Ene Fuquay-Varina, NC | WATER RESCUE AT ERIC STREET AND OLD STAGE ROAD. |
| Oct 8, 4:45 PM EDT | FLASH FLOOD | 6 Ne Angier, NC | WATER RESCUE AT NC-42 AND MT PLEASANT RD. |
| Oct 8, 5:54 PM EDT | HEAVY RAIN 13 | 1 Nw Goldsboro, NC | . |
| Oct 8, 6:25 PM EDT | HEAVY RAIN 7.9 | 4 Nne Wendell, NC | RAINFALL SINCE MIDNIGHT. |
| Oct 8, 6:29 PM EDT | HEAVY RAIN 10 | 3 Nnw Lake Wheeler, NC | RAINFALL SINCE MIDNIGHT. |
| Oct 8, 6:31 PM EDT | HEAVY RAIN 6.15 | Rdu International, NC | RAINFALL AT RDU SINCE MIDNIGHT. |
| Oct 8, 7:00 PM EDT | FLASH FLOOD | 5 Ene Angier, NC | BLACK CREEK FLOWING OVER JACKSON KING ROAD. |
| Oct 8, 7:05 PM EDT | FLASH FLOOD | 4 Nne Elroy, NC | HUNTERS CREEK SUBDIVISION NEAR CENTRAL HEIGHTS ROAD IN GOLDSBORO CUT OFF BY FLOOD WATERS. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918
WGUS52 KRAH 081709
FFWRAH
NCC063-101-183-191-082300-
/O.NEW.KRAH.FF.W.0054.161008T1709Z-161008T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
109 PM EDT SAT OCT 8 2016
...FLASH FLOOD EMERGENCY FOR WAYNE...JOHNSTON...WAKE...AND DURHAM
COUNTIES...
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
WAKE COUNTY IN CENTRAL NORTH CAROLINA...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 700 PM EDT SATURDAY
* AT 1259 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORT THAT FLASH
FLOODING IS ALREADY WIDESPREAD ACROSS THE WARNED AREA...WITH MANY
ROADS CLOSED...BY FALLEN TREES AS WELL AS FLOODING. UP TO 5 INCHES
OF RAIN HAVE FALLEN TODAY, AND AN ADDITIONAL 3 TO 5 INCHES OF RAIN
ARE EXPECTED THIS AFTERNOON. AS SUCH...THE FLOODING WILL WORSEN...
WITH TRAVEL BECOMING INCREASINGLY DIFFICULT AS MAJOR ROADS FLOOD.
HOMES ALONG STREAMS AND CREEKS WILL BE INUNDATED. CRABTREE CREEK
IN RALEIGH HAS ALREADY RISEN ABOVE FLOOD STAGE AND CONTINUES TO
RISE QUICKLY.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...GOLDSBORO...SMITHFIELD...
WAKE FOREST...GARNER...FUQUAY-VARINA AND CLAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND
LIFE-THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
LIFE THREATENING FLASH FLOODING IS OCCURRING ACROSS THE AREA. DO NOT
ATTEMPT TO TRAVEL UNLESS YOU MUST DO SO TO ESCAPE THE FLOODING OR
ARE UNDER AN EVACUATION ORDER. IF YOU ARE IN A LOW LYING
AREA...ALONG A CREEK OR STREAM...OR IN AN AREA EXPERIENCING
FLOODING...TAKE ACTION NOW TO PROTECT YOUR LIFE. MOVE TO HIGHER
GROUND IMMEDIATELY.
&&
LAT...LON 3623 7880 3607 7878 3608 7869 3593 7835
3587 7828 3576 7824 3571 7816 3560 7812
3558 7782 3518 7784 3515 7789 3519 7802
3519 7816 3529 7830 3526 7849 3550 7866
3561 7899 3585 7891 3586 7902 3624 7895
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 10:30 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Oct 8, 10:30 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1030 AM EDT SAT OCT 8 2016 .SYNOPSIS... Hurricane Matthew will move slowly northeast along the Carolina coast through tonight, then track offshore to the east on Sunday. && .NEAR TERM /THROUGH SUNDAY/... As of 1030 AM Saturday... UPDATE: Portions of the wind advisory in the Sandhills and SE Coastal Plain (Scotland, Hoke, Cumberland, Sampson and Wayne counties) were upgraded to a high wind warning at 841 AM EDT this morning based on recent trends, i.e. rapid pressure falls spreading north of the NC/SC border attendant the center of Hurricane Matthew tracking NE along the South Carolina coast. As of 14Z, a ~10mb pressure gradient was noted between Raleigh (KRDU) and Laurinburg (KMEB), a distance of 70 nm. See the latest NPWRAH product for detailed information on expected wind gusts/impacts. Sustained winds of 30-40 mph with gusts up to 60 mph are largely expected to be confined to the high wind warning area. -Vincent Flash flood watch has been extended west and north to cover all of central NC, except Forsyth County in the far NW. The far NW part of the Triad, specifically the Winston- Salem/Forsyth County area, should have the lowest probability of flooding and we may leave them out. We will decide with the WPC/NWS QFP conference call at 215 AM. Most models have come even more northward and northeastward with the track of Matthew, and thus the heavy rain bands are now forecast to eventually encompass much of central NC. There is expected to be a very tight QPF gradient with possibly the NW Piedmont in the gradient instead of the NE Piedmont (as the heavier rains continue to spread west with the past few model runs). Current data (radar/satellite) included also suggests that the models more north and northeast track before the turn east tonight may verify better. The eyewall of Hurricane Matthew is now open with the northern portion of the eyewall the only portion remaining in tact. The forward motion is still 010 at 10kt with anticipation that the system will turn NE along the SC coast beginning this morning. A 1025 MB surface high pressure was centered just off the New England coast this morning, extending into our Piedmont Damming Region. There continued to be a low level boundary near the coast, with the deep easterly flow north of the storm pulling in PW's in excess of 2 inches as far north as Raleigh and 2.4 inches to near Fayetteville. The ESE flow at H85 was 40-50 KT spreading deep moisture up and over the CAD wedge. Rain and bands of heavy rain has developed/overspread all of central NC. One heavy band was almost into the Greensboro area. Although the SREF and some hi-res models suggest that the QPF of the operational GFS/EC are overdone for our region, we are not buying into that given the current data analysis. We will expand the Flash Flood Watch to be safe to include most of the region, with the far NW left out (Forsyth). QPF of 6-10 inches will still be forecast in the south and east, with 4-7 central, and 2-4 elsewhere. Locally higher totals in the south and east. Less over the NW. The Wind Advisory will remain in place through the duration of the event. Strongest gusts to 40-50 MPH in the south and east zones. Even 40 mph may down some trees given the expected saturation. Conditions will improve rather quickly when the cyclone begins the turn east later tonight and Sunday morning. Our current ending times of the Watches and advisories will remain into Sunday afternoon, and possibly we can end them more quickly if the system moves more quickly per WPC discussion. && .SHORT TERM /SUNDAY NIGHT/... As of 305 AM Saturday... Skies should be clearing or mostly clear with diminishing breezes Sunday evening and overnight. Lows in the 40s/50s. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 305 AM Saturday... Underneath shortwave ridging aloft, a strong +1030 mb sfc high will ridge down the east coast in the wake of Matthew, with associated strong cold air advection bringing Central NC its first real taste of fall, as a cool and dry airmass settles into the area for the first half of the work week. Low-level thicknesses are forecast to fall to 1340-1350 meters(20 to 30 meters below normal)both Monday and Tuesday mornings, which historically produces min temps down into the lower to mid 40s. If this happens it will be the first time many areas see sub 50 degree readings since early May 2016. Highs Monday and Tuesday in the mid 60s to lower lower 70s. Upper ridge over the region will begin to breakdown and shift east of the area by mid to late week, allowing a dry cold front to approach the area from the nw late Thursday. Airmass will undergo slow modification in advance of this front, warming back up to seasonable readings Wednesday and Thursday, with temps potentially cooling back down to below normal Friday and into the weekend. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... As of 740 AM Saturday... A large shield of moderate to heavy rain, to the N and NW of the center of Hurricane Matthew, will continue to translate NWD across central NC today, as the hurricane tracks generally parallel to the SC coast. Widespread, mainly IFR ceilings will continue through this evening, then edge EWD with a resultant lifting and scattering to MVFR or VFR from W to E tonight, as the hurricane and associated rain shield likewise move E. NELY winds will also steadily increase from S to N and peak this afternoon and early evening - highest with gusts between 40-50 kts at FAY and RWI. While the rain and sub-VFR ceilings will steadily move E and out of our area later tonight, a strong NLY wind will continue throughout the night and linger into the day Sunday, as a continental polar (cool and dry)air mass rushes into our region in the wake of Matthew. Outlook: After VFR conditions in high pressure Sun-Mon, NELY low level flow around that high may promote the occurrence of MVFR ceilings Tue-Wed, mainly at ERN TAF sites. && .HYDROLOGY... As of 1220 PM Friday... Discussion for the southern Coastal Plain, Sandhills, and southwestern Piedmont: Antecedent conditions - heavier rain today has been concentrated mainly over the southwest Piedmont and western Sandhills counties. Rainfall across this area has ranged up to nearly 1.5 inches, effectively saturating areas from Raeford west to Albemarle and Wadesboro. Only a few tenths of an inch have fallen over eastern Hoke, northern Cumberland, and southern Harnett counties, which were the areas which received 8 to 10+ inches of rain late last week. Rainfall from Matthew late tonight through Saturday night is expected to range from 6 to 10 inches over these areas, with perhaps 10+ inches over far southern Cumberland and Sampson counties. The heavier rainfall is expected during the day Saturday, and as tropical rainfall rates can exceed 2 inches per hour, flash flooding could occur quickly, especially in urban areas. Rainfall will drain quickly into local streams and into low lying areas, and travel may be hindered by extensive flooding well into Sunday. Larger rivers which could reach flood stage include the lower Cape Fear, Neuse, Black, and possibly the Tar. Of particular concern is the Little River, which runs across northern Cumberland county. Flooding is more likely on the Little river and a flood warning has been issued for the Little river at Manchester, where the river could exceed moderate flood stage as it is still high from record flooding last week. A number of dams in Hoke, Cumberland and southern Harnett county affected by the heavy rain last week also remain vulnerable due to weakened structures and high water levels. && .RAH WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 PM EDT Sunday for NCZ078-085-086-088- 089. Flash Flood Watch through Sunday afternoon for NCZ007>011- 022>028-038>043-073>078-083>086-088-089. Wind Advisory until 6 PM EDT Sunday for NCZ011-026>028-041>043- 073>077-083-084. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...BADGETT LONG TERM...CBL AVIATION...MWS HYDROLOGY...MLM
Hazardous weather outlook, Oct 8, 9:28 AM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 928 AM EDT SAT OCT 8 2016 NCZ011-026>028-041>043-073>077-083-084-091330- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- 928 AM EDT SAT OCT 8 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF DOWNED TREES... POWER LINES...PROPERTY DAMAGE...OR MEASURED WIND GUSTS ABOVE 40 MPH TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ007>010-022>025-038>040-091330- PERSON-GRANVILLE-VANCE-WARREN-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM- 928 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ021-091330- FORSYTH- 928 AM EDT SAT OCT 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ078-085-086-088-089-091330- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 928 AM EDT SAT OCT 8 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF DOWNED TREES... POWER LINES...PROPERTY DAMAGE...OR MEASURED WIND GUSTS ABOVE 40 MPH TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
In the hours before
Local storm report, Oct 8, 12:04 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1204 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 4 ENE HOPE MILLS 34.99N 78.88W
10/08/2016 M2.27 INCH CUMBERLAND NC OFFICIAL NWS OBS
BETWEEN 11AM AND 12PM, 2.27 INCHES OF RAIN
REPORTED AT FAYETTEVILLE REGIONAL AIRPORT.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Oct 8, 12:06 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1206 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HEAVY RAIN 4 ENE HOPE MILLS 34.99N 78.88W
10/08/2016 M7.05 INCH CUMBERLAND NC PUBLIC
TOTAL OF 7.05 INCHES OF RAIN SINCE MIDNIGHT
AT KFAY. .
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Oct 8, 12:16 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1216 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TROPICAL STORM 2 WNW CAMP MACKALL 35.03N 79.50W
10/08/2016 RICHMOND NC PARK/FOREST SRVC
RAWS LOCATION MKLN7 AT CAMP MACKALL MEASURED
A PEAK WIND GUST OF 56 MPH AT 11:15 AM EDT.
&&
VINCENTSpecial weather statement, Oct 8, 12:43 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1243 PM EDT SAT OCT 8 2016 NCZ086-088-089-082100- HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ANTIOCH...ASHLEY HEIGHTS...RAEFORD... ROCKFISH...SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON 1243 PM EDT SAT OCT 8 2016 ...LIFE THREATENING WEATHER CONDITIONS OVERSPREADING CUMBERLAND... SAMPSON AND HOKE COUNTIES WITH MORE THAN 8 INCHES OF RAIN PRODUCING FLOODING, DAM BREAKS, AND CRASHING TREES... SINCE MIDNIGHT...MORE THAN 8.5 INCHES OF RAIN HAS FALLEN AT THE FAYETTEVILLE REGIONAL AIRPORT WITH EVEN HEAVIER RAIN ESTIMATED JUST TO THE SOUTH AND EAST. RAINFALL RATES HAVE BEEN EXCEEDING 2 TO 3 INCHES PER HOUR. IT IS POSSIBLE FOR AN ADDITIONAL OF 2 TO 5 INCHES OF RAIN TO FALL IN THESE AREAS THROUGH TONIGHT. THIS HEAVY RAIN COMBINED WITH 6 TO 10 INCHES OF RAIN THAT FELL LAST WEEK WILL LEAD TO LIFE THREATENING FLASH FLOODING....ROAD WASHOUTS AND DAM FAILURES. IN ADDITION...WIND GUSTS IN EXCESS OF 50 MPH WILL CONTINUE TO RESULT IN FALLING AND CRASHING TREES ACROSS THE AREA. THESE CONDITIONS POSE A RISK TO THE HEALTH AND SAFETY OF THE POPULATION IN THESE AREAS. IF YOU ARE AT HOME...STAY AT HOME. IF YOU ARE ON THE ROAD...DO NOT DRIVE ACROSS FLOODED ROADS. FIND A PLACE OF SAFETY OUTSIDE OF FLOOD ZONES. BE ESPECIALLY CAREFUL TONIGHT WHEN IT WILL BE DIFFICULT TO TRAVEL AND SEE FLOOD HAZARDS AND ROAD WASHOUTS. A FLASH FLOOD EMERGENCY IS IN EFFECT THROUGH 530 PM. THIS IS A SERIOUS SITUATION AND ONE THAT SHOULD NOT BE TAKEN LIGHTLY. BLAES
Local storm report, Oct 8, 12:53 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1253 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM TROPICAL STORM 2 W ELROY 35.34N 77.96W
10/08/2016 WAYNE NC AWOS
PEAK WIND GUST OF 41 MPH MEASURED AT THE
KGSB AWOS ON SEYMOUR-JOHNSON AFB AT 1104 AM
EDT.
&&
VINCENTLocal storm report, Oct 8, 1:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
101 PM EDT SAT OCT 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM TROPICAL STORM 4 NNW ELM CITY 35.85N 77.90W
10/08/2016 NASH NC ASOS
PEAK WIND GUST OF 41 MPH MEASURED AT THE
KRWI ASOS IN ROCKY MOUNT AT 1203 PM EDT.
&&
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:09 PM EDT | River Flood Warning | RAH | Harnett | 4 days |
| Oct 7, 10:09 PM EDT | River Flood Warning | RAH | Cumberland | 6 days |
| Oct 7, 10:12 PM EDT | River Flood Warning | RAH | Johnston | 3 days |
| Oct 7, 10:12 PM EDT | River Flood Warning | RAH | Johnston | 5 days |
| Oct 7, 10:12 PM EDT | River Flood Warning | RAH | Wayne | 11 days |
| Oct 7, 10:18 PM EDT | River Flood Warning | RAH | Edgecombe | 7 days |
| Oct 7, 10:18 PM EDT | River Flood Warning | RAH | Edgecombe | 12 days |
| Oct 8, 8:01 AM EDT | Flash Flood Warning | RAH | Anson, Hoke, Richmond, Scotland | 6 hr |
| Oct 8, 8:37 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke, Lee, Montgomery, Moore and 2 more | 6 hr |
| Oct 8, 8:41 AM EDT | High Wind Warning | RAH | Cumberland, Hoke, Sampson, Scotland, Wayne | 18 hr |
| Oct 8, 9:13 AM EDT | River Flood Warning | RAH | Anson, Stanly | 26 hr |
| Oct 8, 10:22 AM EDT | Flash Flood Warning | RAH | Durham, Johnston, Wake, Wayne | 6 hr |
| Oct 8, 11:32 AM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 6 hr |
| Oct 8, 12:09 PM EDT | River Flood Warning | RAH | Chatham | 48 hr |
| Oct 8, 1:21 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Davidson, Forsyth, Guilford, Orange and 2 more | 8 hr |
| Oct 8, 1:31 PM EDT | Flash Flood Warning | RAH | Anson, Chatham, Harnett, Lee, Montgomery, Moore and 3 more | 6 hr |
| Oct 8, 2:04 PM EDT | Flash Flood Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 8 hr |
| Oct 8, 2:28 PM EDT | River Flood Warning | RAH | Chatham, Lee | 67 hr |
| Oct 8, 2:32 PM EDT | Flash Flood Warning | RAH | Alamance, Granville, Orange, Person, Vance | 8 hr |
| Oct 8, 2:37 PM EDT | River Flood Warning | RAH | Franklin | 69 hr |
| Oct 8, 3:47 PM EDT | River Flood Warning | RAH | Alamance | 37 hr |
| Oct 8, 3:50 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 8 hr |
| Oct 8, 3:54 PM EDT | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 5 days |
| Oct 8, 5:29 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 8 hr |
| Oct 8, 6:55 PM EDT | Flash Flood Warning | RAH | Durham, Edgecombe, Johnston, Nash, Wake, Wayne and 1 more | 7 hr |
| Oct 8, 7:49 PM EDT | Flash Flood Warning | RAH | Chatham, Harnett, Lee, Montgomery, Moore, Richmond and 1 more | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.